Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 692, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 29, 2016, 4:02 AM CDT for Grant County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2016, 4:02 AM CDT (09:02 UTC)
- Expired
- Jul 29, 2016, 4:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
County Grant County, OK
The radar
The Vance AFB radar (KVNX), 37 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2670 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533
WUUS54 KOUN 290902
SVROUN
OKC053-290945-
/O.NEW.KOUN.SV.W.0692.160729T0902Z-160729T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
402 AM CDT FRI JUL 29 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT COUNTY IN NORTHERN OKLAHOMA...
* UNTIL 445 AM CDT
* AT 402 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAKITA...
MOVING SOUTH AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MEDFORD...LAMONT...WAKITA...DEER CREEK...MANCHESTER...RENFROW AND
JEFFERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3668 9747 3669 9811 3700 9811 3700 9746
TIME...MOT...LOC 0902Z 351DEG 22KT 3692 9797
HAIL...0.88IN
WIND...70MPH
$$
MAD1 follow-up statement
422 WWUS54 KOUN 290920 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 420 AM CDT FRI JUL 29 2016 OKC053-290945- /O.CON.KOUN.SV.W.0692.000000T0000Z-160729T0945Z/ GRANT OK- 420 AM CDT FRI JUL 29 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR GRANT COUNTY... AT 420 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF WAKITA...MOVING SOUTH AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... MEDFORD...LAMONT...WAKITA...DEER CREEK...MANCHESTER...RENFROW AND JEFFERSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3668 9747 3669 9811 3700 9811 3700 9746 TIME...MOT...LOC 0920Z 340DEG 24KT 3681 9790 HAIL...0.75IN WIND...60MPH $$ MAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:28 AM CDT, 34 minutes earlier.
Area forecast discussion, Jul 29, 3:28 AM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Norman OK 328 AM CDT FRI JUL 29 2016 .DISCUSSION... Thunderstorms continue to intensify and spread southward early this morning near the KS/OK border along an ~850 mb baroclinic zone. Precip loading and high DCAPE could result in some severe wind gusts, along with localized flooding as storms train. This activity is likely to continue through the early afternoon hours as a mid to upper shortwave trough progresses across the central plains and into the central mid west with height falls accompanying it. Later this afternoon, moist convection appears it will develop south of any decaying precip over NE OK along a reinforced surface surface boundary extending NW to SE from around GAG/WRR...to OKC...to perhaps as far SE as ADH. These storms could become strong to severe with damaging wind gusts the main threat. Late tonight through early Saturday morning, a complex appeada.rs possible across central and north central OK as another mid to upper shortwave trough moves out of the Rockies and fairly stout LLJ develops. Strong mid level WAA will also be present, especially by early morning Saturday. Becoming a bit concerned with regards to flash flooding along and north of I40 through Saturday morning considering all of the previous features in place, but it's too difficult to determine exactly where the heaviest rainfall will occur at this time to issue any headlines. A few storms will still be possible Saturday afternoon and evening along any residual boundaries, but overall coverage should diminish greatly as the mid to upper trough axis moves into AR. By early next week, the mid to upper ridge will extend back overhead and precip chances will disappear. Heat will return to the region with highs creeping into the upper 90s and low 100s area wide by Tue. However, drier boundary layer conditions should keep heat index values low enough to avoid any heat advisory headlines. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 93 72 92 73 / 50 50 30 40 Hobart OK 96 73 97 74 / 30 50 30 20 Wichita Falls TX 97 75 99 76 / 20 30 20 10 Gage OK 94 68 94 72 / 40 30 30 20 Ponca City OK 86 71 89 73 / 50 40 40 30 Durant OK 96 75 96 75 / 30 40 20 20 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 14/03
Hazardous weather outlook, Jul 28, 10:27 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1027 PM CDT THU JUL 28 2016 OKZ004>048-050>052-TXZ083>090-300330- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1027 PM CDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY FRIDAY. SOME OF THE STORMS COULD BECOME STRONG TO MARGINALLY SEVERE WITH WIND GUSTS UP TO 60 MPH THE PRIMARY CONCERN. OTHERWISE... HEAVY RAIN AND FREQUENT LIGHTNING WILL BE THE MAIN IMPACTS OF ANY STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... ONGOING SHOWERS AND STORMS WILL BE POSSIBLE ACROSS PARTS OF THE AREA FRIDAY MORNING. HEAVY RAIN... FREQUENT LIGHTNING... AND GUSTY WINDS WILL BE THE MAIN CONCERNS WITH THESE STORMS. ADDITIONAL ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS COULD DEVELOP FRIDAY ACROSS PARTS OF THE AREA FRIDAY AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH STRONG WINDS AND HEAVY RAIN THE MAIN CONCERN. THUNDERSTORM CHANCES CONTINUE ACROSS OKLAHOMA AND WESTERN NORTH TEXAS EACH DAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jul 29, 2:19 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
219 AM CDT FRI JUL 29 2016
OKZ006-007-290800-
GRANT OK-ALFALFA OK-
219 AM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GRANT AND ALFALFA
COUNTIES UNTIL 300 AM CDT...
AT 217 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BYRON...MOVING
SOUTH AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LAT...LON 3660 9777 3659 9810 3658 9811 3656 9853
3699 9854 3700 9790
TIME...MOT...LOC 0717Z 346DEG 20KT 3688 9824
MADSpecial weather statement, Jul 29, 3:23 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 323 AM CDT FRI JUL 29 2016 OKZ007-008-290900- GRANT OK-KAY OK- 323 AM CDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT AND WEST CENTRAL KAY COUNTIES UNTIL 400 AM CDT... AT 321 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF MEDFORD...MOVING SOUTHEAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3682 9738 3659 9756 3679 9787 3694 9774 TIME...MOT...LOC 0821Z 305DEG 14KT 3679 9764 MAD
Special weather statement, Jul 29, 3:44 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 344 AM CDT FRI JUL 29 2016 OKZ006-007-290915- GRANT OK-ALFALFA OK- 344 AM CDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GRANT AND NORTHERN ALFALFA COUNTIES UNTIL 415 AM CDT... AT 342 AM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM WINDS EXTENDED NEAR MANCHESTER...MOVING SOUTH AT 30 MPH. ADDITIONALLY...A STRONG STORM CONTINUED SOUTHEAST OF DRIFTWOOD...CAPABLE OF GUSTY WINDS TO 50 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3669 9769 3667 9851 3700 9840 3700 9784 TIME...MOT...LOC 0842Z 352DEG 28KT 3698 9810 MAD
Special weather statement, Jul 29, 3:49 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
349 AM CDT FRI JUL 29 2016
OKZ005-006-290915-
ALFALFA OK-WOODS OK-
349 AM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALFALFA AND
NORTHEASTERN WOODS COUNTIES UNTIL 415 AM CDT...
AT 347 AM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED 8 MILES SOUTH OF AETNA...MOVING SOUTH AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3700 9841 3667 9842 3669 9904 3678 9914
3700 9915
TIME...MOT...LOC 0847Z 352DEG 28KT 3697 9893
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:01 PM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Jul 28, 7:05 PM CDT | Special Weather Statement | OUN | Canadian | 25 min |
| Jul 28, 9:06 PM CDT | Special Weather Statement | OUN | Grant, Kay | 39 min |
| Jul 29, 2:19 AM CDT | Special Weather Statement | OUN | Alfalfa | 41 min |
| Jul 29, 2:57 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 48 min |
| Jul 29, 3:03 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Grant | 3 hr |
| Jul 29, 3:23 AM CDT | Special Weather Statement | OUN | Grant | 37 min |
| Jul 29, 3:36 AM CDT | Flash Flood Warning | OUN | Alfalfa | 3 hr |
| Jul 29, 3:44 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 31 min |
| Jul 29, 3:49 AM CDT | Special Weather Statement | OUN | Woods | 26 min |
| Jul 29, 3:59 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 46 min |
| Jul 29, 4:18 AM CDT | Special Weather Statement | OUN | Woods | 27 min |
| Jul 29, 4:30 AM CDT | Special Weather Statement | OUN | Kay | 30 min |
| Jul 29, 4:31 AM CDT | Special Weather Statement | OUN | Garfield, Noble | 29 min |
| Jul 29, 4:45 AM CDT | Special Weather Statement | OUN | Major | 30 min |
| Jul 29, 5:03 AM CDT | Special Weather Statement | OUN | Garfield, Kay, Kingfisher, Logan, Noble, Payne | 57 min |
| Jul 29, 5:20 AM CDT | Special Weather Statement | OUN | Blaine, Major | 40 min |
| Jul 29, 5:56 AM CDT | Special Weather Statement | OUN | Blaine, Canadian, Garfield, Kingfisher, Lincoln, Logan and 3 more | 49 min |
| Jul 29, 6:23 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Lincoln, Logan, Oklahoma, Payne and 1 more | 67 min |
| Jul 29, 6:44 AM CDT | Special Weather Statement | OUN | Cleveland, Grady | 46 min |
| Jul 29, 7:30 AM CDT | Special Weather Statement | OUN | Cleveland, Comanche, Garvin, Grady, McClain, Stephens | 30 min |
| Jul 29, 8:14 AM CDT | Special Weather Statement | OUN | Carter, Coal, Cotton, Hughes, Jefferson, Johnston and 3 more | 31 min |
| Jul 29, 9:15 AM CDT | Areal Flood Advisory | OUN | Beckham | 2 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.